Mirtazapine Spike? Need Some Help Please

Discussion in 'Support' started by Stu1983, Feb 1, 2019.

    1. Stu1983
      Studious

      Stu1983 Member Benefactor

      Tinnitus Since:
      Around 2008/spiked Dec 2018
      Cause of Tinnitus:
      2008 sound?Meds?Not sure/Dec 20 2018 meds doubled the volume
      I have been battling a bad spike due to Effexor since December and also insomnia which is not related to tinnitus, though tinnitus probably isn't helping the sleep.

      I took Mirtazapine 7.5 mg last night and awoke in the morning with decent sleep but a serious spike. Does anyone have any experience and advice here?
       
    2. Allan1967

      Allan1967 Member Benefactor

      Tinnitus Since:
      1997
      Cause of Tinnitus:
      Ear infection
      It might not have been the Mirtazapine? Give it a few days without the Mirtazapine, see if it settles down.

      I took one the other night, slept ok, but felt terribly depressed when I woke up. Didn't take one that night and slept real well again. Wasn't so down the following day either.

      Mirtazapine makes me tired, depressed and short tempered. No spike though.
       
    3. Drone Draper
      Jaded

      Drone Draper Member

      Location:
      U.K.
      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      NIHL, ETD and work stress
      Started on ye old mirtazapine 14mg yesterday and it knocked me out for the best night's sleep I've had since the T started messing with my sleep. T actually seemed lower and more settled.
       
      • Winner Winner x 1
    4. AUTHOR
      AUTHOR
      Stu1983
      Studious

      Stu1983 Member Benefactor

      Tinnitus Since:
      Around 2008/spiked Dec 2018
      Cause of Tinnitus:
      2008 sound?Meds?Not sure/Dec 20 2018 meds doubled the volume
      Thanks for the advice Allan1967 and Drone Draper. Yesterday was my first day taking Mirtazapine. What could I use for sleep instead?

      Melatonin doesn't work for me at all and magnesium and sleeping teas give me only a few hours of sleep?

      I really don't know what to do, I have some Zopiclone but I can't take it everyday due to becoming tolerant and don't want to get hooked on it.
       
    5. TWK

      TWK Member

      Location:
      Toronto
      Tinnitus Since:
      01/2018
      Cause of Tinnitus:
      Virus
      My recent experience with Mirtazipine:

      My tinnitus has been at an all time low for the last two weeks, but I've been having some sleep issues due to new job responsibilities. A few nights ago, I took mirtazipine, ~3.75mg to get to sleep after being up for many hours past my usual bedtime. Next morning big spike. Still couldn't sleep the following night, took same amount of Mirtazipine the following night, and next day, tinnitus was back to really low levels. In the past, I've taken mirtazipine a few times in the past for up to 4 straight days, not gotten spikes.

      Conclusion: I don't think it is the mirtazipine, more likely the sleep issues and over-excited brain causing the spike. Once you lay in a night or two of good sleep, the spike would very likely subside.

      BTW - for me, mirtazipine knocks me out cold, but I don't get much REM sleep, and actually feel very groggy the entire next day. That effect is supposed to go away at higher doses with regular daily usage. The first time I took 7.5mg, I could barely move the entire next day.
       
    6. AUTHOR
      AUTHOR
      Stu1983
      Studious

      Stu1983 Member Benefactor

      Tinnitus Since:
      Around 2008/spiked Dec 2018
      Cause of Tinnitus:
      2008 sound?Meds?Not sure/Dec 20 2018 meds doubled the volume
      Thanks for sharing TWK.
       
    7. Vin

      Vin Member

      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Head Trauma
      For what it is worth, I have been taking Mirtazipine for 5 years and only just started suffering from Tinnitus in December (following a physical assault). I have never had an issue with Mirtazipine and have found it excellent for sleep with no bothersome side effects. I only take 15mg at bedtime and it will usually give me a good solid 4 hours before waking up, then I will usually wake up every couple hours for the rest of the night. I had horrible sleep issues prior to Mirtazipine but that was also before T.

      Of course, any drug can do anything to anyone so YMMV.
       
      • Like Like x 1
    8. AUTHOR
      AUTHOR
      Stu1983
      Studious

      Stu1983 Member Benefactor

      Tinnitus Since:
      Around 2008/spiked Dec 2018
      Cause of Tinnitus:
      2008 sound?Meds?Not sure/Dec 20 2018 meds doubled the volume
      Thanks Vin for the feedback.
       
    9. Tinniger

      Tinniger Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      increasingly uncertain, maybe noise, maybe somatic ?
      Mirtazapine is an excellent sleeping pill even at low doses. It makes vivid dreams come true.
      And it makes you fat on the long run...
      I don't think it worsens tinnitus.
      But for people with obesity problems, it's totally unsuitable.
       

Share This Page

Loading...